Connect
MJA
MJA

Glaucoma caused by topical corticosteroid application to the eyelids

Helen HL Chan and John F Salmon
Med J Aust 2019; 210 (4): . || doi: 10.5694/mja2.50012
Published online: 4 March 2019

A 64‐year‐old woman was referred to the glaucoma clinic at a tertiary eye hospital with elevated intraocular pressure (IOP) noted by her optometrist (right eye, 42 mmHg; left eye, 40 mmHg; reference interval, 10–21 mmHg). She reported being diagnosed with normal tension glaucoma in the left eye at 30 years of age at another hospital, for which she had been prescribed topical pilocarpine 1% three times per day. However, after several years of follow‐up with no progressive change of either the optic disc or visual field, and with IOP consistently in the normal range, treatment had been ceased. She had low myopia; there was no family history of glaucoma. She had no other medical history apart from eczema.

  • Helen HL Chan
  • John F Salmon

  • Oxford Eye Hospital, Oxford, UK

Correspondence: helen.chan@eyeandear.org.au

Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

You do not have permission to add a response to this article.